MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø10X300MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø10X300MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35250300S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Insufficient Information (4580)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: "the end user has reported that a gamma long nail broke while the patient was walking normally, 6 months after the surgery.Now he is undergoing investigation prior to surgery to remove the nail.".
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was returned.The reported event could be confirmed based on the provided x-rays and returned device.The device inspection revealed the following: the received nail is broken in the webs of the lag screw hole.The breakage surface exhibits clear signs of a fatigue fracture.Fatigue zones with a smooth surface and progression lines are visible.Material deformation can be seen on the edge of the hole on the distal end (red circle) which most likely had created the starting point of the fracture at lateral.This most probably comes from high compressive load, indicating the nail was exposed to continuous high load over a longer period of time.Altogether, the fracture pattern is characteristic of a fatigue failure.The nail likely fractured progressively due to high tension and loading over time, before ultimately failing.This event and provided x-rays were forwarded to our medical experts, with the following review: « not much info is provided, but it seems to be a delayed union / non-union.It looks like there is no support on the lateral side for the lag screw.But without the other direction and more x-rays it cannot be confirmed.If so, it would have caused movement in the interface, which would lead to fatigue failure.Based on the provided information, the root cause of the reported event is muti-factorial: the location of the fracture and the technical aspects of the surgical procedure may have contributed to the event.Furthermore, patient activity levels post-op, co-morbidities may also have contributed to an inadequate load distribution, and therefore the breakage of the implant.» a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to a combination of user and patient condition related issue.The implant breakage occurred as a result of the bone non-union.The choice of the construct and technical aspects of the procedure may also have contributed to the non-union, and therefore failure of the implant.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø10X300MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21881829
Report Number0008031020-2025-00737
Device Sequence Number8742022
Product Code HSB
UDI-Device Identifier04546540375711
UDI-Public(01)04546540375711(11)220124(17)261231(10)K0AB0AF
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number35250300S
Device Lot NumberK0AB0AF
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown